The reason I say "deceptively good" is that I myself am trying not to be deceived. You have no idea how hard it is not to leap into Doing Stuff on the first day in 11 days that I don't have a belly ache, head ache, bone ache, or undefined ache. For example, I felt the energy and desire to apply the girls' sunscreen before they left for the pool. This activity left me winded and light-headed, which is perfectly fine. I have to do stuff! But it was a good reminder that I have to keep it in moderation and not try to, say, reorganize a closet or draft a manuscript.
In addition to physical types of Doing Stuff, it has been difficult to do even non-physical Stuff like check emails. Sitting up for too long would cause my brain to feel sparkly, like someone was pouring tonic water directly on it. It was so strange, and unfortunate that it lacked gin. It made lengthy electronic activities uncomfortable. Fortunately my girls provided me with numerous activities that are suited to lying down. The card game Crazy 8's has been a mother-daughter favorite lately (loser plays first, next hand--house rules).
Today, friends, today I have freedom from the sparkly brain. Sweet freedom.
What I do not have freedom from are new and unusual test results. Last night the nurse called to tell me that two of my liver enzymes (ALT and AST--no idea what these are) showed elevated activity in Monday's analysis of my blood. She ambiguously said that there could be many causes of this, which Dr. Oncologist will discuss with me at my appointment on Wednesday, and that there is not yet a reason to be alarmed. She also said that Dr. O might order a scan to investigate.
I thought I knew the culprit already--levaquin (aka levofloxacin). Every time I'm neutropenic, Dr. O has me taking both augmentin (aka amoxicillin + clavulanic acid) and levaquin. These are two antibiotics frequently used to fight bacterial infections, but she has me taking them to prevent the infections. These two drugs are my daily variables that changed concomitantly with the liver enzyme result. I happen to know a fair bit about augmentin, so I started my google searches with levaquin and liver enzymes. Literally less than one minute after I got off the phone with the nurse, I had this information from a National Institutes of Health website:
"In short term studies, levofloxacin has been associated with minor elevations in serum ALT and AST levels in approximately 5% of patients. The abnormalities are usually asymptomatic and transient are rarely require dose modification."Boom. Done. Problem solved. No scan needed, people, unless my ALT and AST are still elevated after ceasing the levaquin. Also, I find slight humor in the fact that I continue to generate diseases and symptoms that are statistically rare. It's as if my body think's it's going to survive magna cum laude if it responds in the top 5% to every treatment. I need to explain to it that that's not how it works.
I plan to be ceasing the levaquin tomorrow when we find out that my neutrophils are through the 1000-foot roof. Then there will be nothing between me and that party on Saturday. Jazz hands for optimism!